Thursday, January 21, 2021
by: Zoey Sky
Click Here To Read More!!
Data showed that the swelling was related to the COVID-19 vaccine. Back in December, FDA medical officer Dr. Rachel Zhang presented the findings at the Vaccines and Related Biological Products Advisory Committee on Moderna’s coronavirus vaccine.
In Moderna’s Phase 3 trial, three participants experienced facial or lip swelling after they received the vaccine. Two of them had prior dermal fillers in their cheeks within six months before inoculation.
Meanwhile, the third volunteer had received dermal filler in the lip two days after getting vaccinated. According to the FDA, the two incidents of facial swelling are classified as “severe adverse events.”
As of writing, the two participants have already recovered from the swelling.
The FDA claims that the lip swelling incident was “medically significant but not a severe adverse event.” The patient with the lip swelling also experienced similar swelling in the past after receiving a flu vaccine.
Experts believe that coronavirus and other viral infections can trigger these immunogenic reactions in people who have recently been injected with dermal fillers. Zhang said that the swelling in the three clinical trial volunteers was treated with steroids or antihistamines, which are also often associated with negative side effects.
Antihistamines may cause adverse effects like agitation, blurred vision,
constipation, drowsiness, dry mouth, and urinary retention (trouble urinating). Steroids can cause side effects like cataracts, glaucoma, headaches, high blood pressure and muscle weakness.
Zhang even attempted to brush off the side effects as minor, claiming that the three patients who experienced facial and lip swelling were only affected with localized swelling.
She added that “no systemic symptoms observed.”
Through a briefing document presented to the Vaccines and Related Biological Products Advisory Committee, the FDA explained that the localized swelling in these cases could have been caused by “an inflammatory reaction from interaction between the immune response after vaccination and the dermal filler.”
The cases were allegedly reported after natural infection or after an influenza-like illness, continued the document.
Physicians suggest that injectable hyaluronic acid (HA)-based dermal fillers could be linked to occasional late-onset inflammatory reactions.
HA is a gel-like substance that is found naturally in the body. HA-based dermal fillers are used to add volume to the skin, particularly in the cheeks. The fillers are also used to smoothen out wrinkles near the eyes, lips and forehead.
Like vaccines, HA-based dermal fillers are associated with the following negative side effects that occur near the injection site: